Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 147, NWS Bismarck, ND

July 21, 2013Mountrail County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jul 21, 2013, 3:39 PM CDT for Mountrail County, North Dakota. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2013, 3:39 PM CDT (20:39 UTC)
Expired
Jul 21, 2013, 4:45 PM CDT
In force
66 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Mountrail County, ND

The radar

The Minot AFB radar (KMBX), 121 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 3:45 PM CDTHAIL 1.5White Earth, NDLATE REPORT FROM 7-21-13. ESTIMATED PING PONG BALL SIZE HAIL AT WHITE EARTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 21, 2:43 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 107 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
609 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
107 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WUUS53 KBIS 212039
SVRBIS
NDC061-212145-
/O.NEW.KBIS.SV.W.0147.130721T2039Z-130721T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
339 PM CDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN MOUNTRAIL COUNTY IN NORTHWEST NORTH DAKOTA

* UNTIL 445 PM CDT

* AT 338 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
  OF WHITE EARTH....OR 44 MILES EAST OF WILLISTON...AND MOVING EAST
  AT 45 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
           WIND DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ROSS...STANLEY...LOSTWOOD...BELDEN...PALERMO AND BLAISDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4804 10195 4817 10282 4837 10283 4837 10286
      4843 10287 4850 10267 4853 10200
TIME...MOT...LOC 2040Z 262DEG 41KT 4833 10266

HAIL...1.75IN
WIND...60MPH

$$

HEINERT
4 follow-up statements
836 
WWUS53 KBIS 212108
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
408 PM CDT SUN JUL 21 2013

NDC061-212145-
/O.CON.KBIS.SV.W.0147.000000T0000Z-130721T2145Z/
MOUNTRAIL ND-
408 PM CDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MOUNTRAIL COUNTY UNTIL 445 PM CDT...

AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALERMO...OR
44 MILES WEST OF MINOT...MOVING EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLAISDELL AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4823 10197 4827 10243 4851 10251 4853 10200
TIME...MOT...LOC 2108Z 262DEG 41KT 4837 10218

HAIL...1.75IN
WIND...60MPH

$$

MARTIN/SCHECK
520 
WWUS53 KBIS 212108 RRB
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
408 PM CDT SUN JUL 21 2013

NDC061-212145-
/O.CON.KBIS.SV.W.0147.000000T0000Z-130721T2145Z/
MOUNTRAIL ND-
408 PM CDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
MOUNTRAIL COUNTY UNTIL 445 PM CDT...

AT 405 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PALERMO...OR
44 MILES WEST OF MINOT...MOVING EAST AT 45 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLAISDELL AROUND 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4823 10197 4827 10243 4851 10251 4853 10200
TIME...MOT...LOC 2109Z 262DEG 41KT 4838 10217

HAIL...1.75IN
WIND...60MPH

$$

MARTIN/SCHECK
607 
WWUS53 KBIS 212132
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
432 PM CDT SUN JUL 21 2013

NDC061-212145-
/O.CON.KBIS.SV.W.0147.000000T0000Z-130721T2145Z/
MOUNTRAIL ND-
432 PM CDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MOUNTRAIL COUNTY UNTIL 445 PM CDT...

AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COULEE...OR 40
MILES NORTHWEST OF MINOT...MOVING EAST AT 45 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN MOUNTRAIL COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT 
OR SMALL INTERIOR ROOM.

&&

LAT...LON 4830 10198 4842 10217 4852 10229 4853 10200
TIME...MOT...LOC 2131Z 262DEG 41KT 4849 10203

HAIL...1.00IN
WIND...60MPH

$$

MARTIN/SCHECK
339 
WWUS53 KBIS 212144
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
444 PM CDT SUN JUL 21 2013

NDC061-212154-
/O.EXP.KBIS.SV.W.0147.000000T0000Z-130721T2145Z/
MOUNTRAIL ND-
444 PM CDT SUN JUL 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MOUNTRAIL COUNTY
WILL EXPIRE AT 445 PM CDT/345 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. 

LAT...LON 4830 10198 4842 10217 4852 10229 4853 10200
TIME...MOT...LOC 2144Z 262DEG 41KT 4851 10181

$$

MARTIN/SCHECK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:47 PM CDT, 52 minutes earlier.

Area forecast discussion, Jul 21, 2:47 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
247 PM CDT SUN JUL 21 2013

.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 245 PM CDT SUN JUL 21 2013

MAIN CONCERNS THIS SHORT TERM PERIOD WILL BE SEVERE STORMS. LATEST
SATELLITE LOOPS SHOW SHORTWAVE TROUGH MOVING THROUGH SASKATCHEWAN
INTO EASTERN MONTANA. A SURFACE TROUGH ASSOCIATED WITH THE
SHORTWAVE WAS ACTIVELY SUPPORTING A LINE OF THUNDERSTORMS. EXPECT
LINE OF THUNDERSTORMS DEVELOPING BETWEEN WILLISTON AND ESTEVAN
SASK...MOVING EAST WITH TIME ACROSS THE NORTH CENTRAL. LESS ACTIVE
THUNDERSTORM CHANCES SOUTH CENTRAL...BUT THREAT STILL EXISTS THIS
EVENING. LINE OF THUNDERSTORMS/MCS WILL EXIT THE REGION LATE
TONIGHT. HIGH PRESSURE WILL FOLLOW WITH COOLER AND DRY WEATHER
MONDAY.

.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 245 PM CDT SUN JUL 21 2013

THE MAIN CONCERN IN THE LONG TERM WILL BE THE CHANCES OF
THUNDERSTORMS.  MUCH OF THE LONG TERM FORECAST PERIOD WILL FEATURE A
H5 RIDGE ACROSS THE WESTERN UNITED STATES WITH A TROUGH IN THE
EAST.  THIS WILL PLACE THE NORTHERN PLAINS IN NORTHWESTERLY
FLOW ALOFT...WITH PERIODIC SHORTWAVES MOVING ACROSS NORTH DAKOTA.

A SURFACE BOUNDARY IS EXPECTED TO BE LOCATED FROM NORTH CENTRAL
MONTANA INTO EASTERN WYOMING MONDAY AFTERNOON.  THIS COULD PROVIDE
THE FOCUS FOR THUNDERSTORMS MONDAY NIGHT...ESPECIALLY ACROSS WESTERN
NORTH DAKOTA.  SURFACE HIGH PRESSURE BUILDS INTO NORTH DAKOTA ON
TUESDAY...BUT QUICKLY SHIFTS EAST TUESDAY NIGHT.  THERE IS
RELATIVE AGREEMENT AMONGST THE SHORT TERM MODELS THAT THUNDERSTORM
CHANCES WILL RETURN TUESDAY NIGHT THOUGH THE PLACEMENT OF THE HIGHER
CHANCES IS NOT AS CLEAR.  THE GFS AND ECMWF FAVOR THE NORTH AND EAST
PARTS OF THE FORECAST AREA...AND THIS IS ALSO IN LINE WITH THE
CURRENT FORECAST.

A STRONGER WAVE MOVES ACROSS LATE IN THE WEEK...TOWARDS THURSDAY AND
FRIDAY.  IT ALSO APPEARS A WARM FRONT SETS UP ACROSS SOUTHERN NORTH
DAKOTA THURSDAY NIGHT INTO FRIDAY...WHICH SHOULD SHOULD BRING A MORE
ORGANIZED CHANCE OF THUNDERSTORMS LATE IN THE WEEK.

THE GFS AND ECMWF DIVERGE A BIT TOWARDS THE WEEKEND...THOUGH THE
GENERAL IDEA IS THE H5 RIDGE BUILDS ACROSS NORTH DAKOTA WITH SURFACE
HIGH PRESSURE TALKING HOLD ON SATURDAY.  THIS SHOULD HELP DRY IT OUT
TO SOME EXTENT ON SATURDAY AND WILL STICK WITH SPOTTY SLIGHT CHANCE
POPS.  ANOTHER BOUNDARY BECOMES ESTABLISHED ACROSS PARTS OF MONTANA
INTO CENTRAL WYOMING FOR SUNDAY WITH THUNDERSTORM CHANCES
POTENTIALLY INCREASING AGAIN IN THE WEST JUST BEYOND LONG TERM
FORECAST PERIOD.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 245 PM CDT SUN JUL 21 2013

LINE OF THUNDERSTORMS EXPECTED TO EXPAND FROM NORTHWEST NORTH
DAKOTA INTO NORTH CENTRAL NORTH DAKOTA BETWEEN 20-24Z. THIS WILL
IMPACT KISN-KMOT FIRST. WITH KISN ON THE WESTERN FRINGE EXPECT
KISN TO BE OUT OF THUNDERSTORM THREAT AFTER 22-23Z. HOWEVER...
KMOT- KBIS- KJMS WILL BE IN THE THUNDERSTORMS THREAT BETWEEN
21-06Z. OTHERWISE VFR CONDITIONS EXPECTED EXCEPT FOR SOME RESIDUAL
CLOUDS BRINGING MVFR CONDITIONS BETWEEN KMOT-KJMS AFTER 09Z IN
NORTHWEST FLOW BEHIND THE COLD FRONT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...WAA
LONG TERM...CK
AVIATION...WAA
Hazardous weather outlook, Jul 21, 3:00 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT SUN JUL 21 2013

NDZ004-012-222000-
BOTTINEAU-MCHENRY-
300 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL NORTH DAKOTA
THIS AFTERNOON AND EVENING. HAIL LARGER THAN GOLF BALL...DAMAGING
WINDS IN EXCESS OF 60 MPH AND TORNADOES ARE POSSIBLE.

FLOOD WARNINGS CONTINUE ON THE SOURIS RIVER FROM TOWNER THROUGH
WESTHOPE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

NDZ001>003-005-009>011-013-017>023-025-222000-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-PIERCE-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-
300 PM CDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY NORTH OF I-94 THIS
AFTERNOON AND EVENING...WITH LESSER CHANCES SOUTH. HAIL POTENTIALLY
LARGER THAN GOLF BALL...DAMAGING WINDS IN EXCESS OF 60 MPH AND
TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT IN THE FAR WEST.
THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST TUESDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

NDZ031>037-040>048-050-051-222000-
GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
300 PM CDT SUN JUL 21 2013 /200 PM MDT SUN JUL 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHERN NORTH DAKOTA...
GENERALLY EAST OF HIGHWAY 85. LARGE HAIL...AND DAMAGING WINDS AND
AN ISOLATED TORNADO IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT...WITH THE BEST
CHANCES IN THE WEST. THUNDERSTORM CHANCES REMAIN IN THE FORECAST
TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

WAA/CWK

In the hours before

Special weather statement, Jul 21, 12:47 PM CDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1247 PM CDT SUN JUL 21 2013

NDZ001>003-011-211845-
BURKE-DIVIDE-RENVILLE-WARD-
1247 PM CDT SUN JUL 21 2013

...SPECIAL WEATHER STATEMENT...

AT 1245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
NORTHGATE TO 9 MILES NORTH OF HAMLET...AND MOVING SOUTHEAST AT 30
MPH.

PEA SIZE HAIL...WINDS UP TO 30 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...VERY HEAVY RAIN...WILL ACCOMPANY THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  NORTHGATE...
  FLAXTON...
  BOWBELLS...
  COTEAU...
  POWERS LAKE...
  NIOBE...
  NORMA...
  KENMARE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. VERY
HEAVY RAINFALL CAN QUICKLY LEAD TO FLOODING OF LOW LYING AREAS SUCH
AS DITCHES AND UNDERPASSES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

ABELING
Special weather statement, Jul 21, 1:29 PM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
129 PM CDT SUN JUL 21 2013

NDZ009-017-211915-
MCKENZIE ND-WILLIAMS ND-
129 PM CDT SUN JUL 21 2013

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN MCKENZIE AND
SOUTHWESTERN WILLIAMS COUNTIES UNTIL 215 PM CDT/115 PM MDT/...

AT 130 PM CDT/1230 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF SIDNEY...
MOVING EAST AT 25 MPH.

WIND GUSTS OVER 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
EAST FAIRVIEW AROUND 100 PM MDT.
FORT BUFORD STATE HISTORICAL SITE AROUND 210 PM CDT.
CARTWRIGHT AROUND 215 PM CDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ABELING
Special weather statement, Jul 21, 1:36 PM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
136 PM CDT SUN JUL 21 2013

NDZ002>004-011-211915-
BOTTINEAU ND-BURKE ND-RENVILLE ND-WARD ND-
136 PM CDT SUN JUL 21 2013

...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN WARD...NORTHWESTERN
RENVILLE...SOUTHEASTERN BURKE AND NORTHWESTERN BOTTINEAU COUNTIES
UNTIL 215 PM CDT...

AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
SHERWOOD TO 5 MILES SOUTHWEST OF COTEAU...AND MOVING SOUTHEAST AT 30
MPH.

WIND GUSTS OVER 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.

THESE STORMS WILL BE NEAR...
SHERWOOD AND NIOBE AROUND 145 PM CDT.
NORMA AND KENMARE AROUND 155 PM CDT.
TOLLEY AND LORAINE AROUND 205 PM CDT.
ANTLER AROUND 210 PM CDT.
MOHALL AROUND 215 PM CDT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Local storm report, Jul 21, 3:38 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CDT SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             8 SE RAY                48.26N 103.04W
07/21/2013  E0.75 INCH       WILLIAMS           ND   TRAINED SPOTTER

            HEAVY RAINFALL AND HAIL

&&

AC

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:51 PM CDTSevere Thunderstorm WarningBISDunn, McKenzie54 min
Jul 21, 3:07 PM CDTSevere Thunderstorm WarningBISMcKenzie, Mountrail, Williams68 min
Jul 21, 3:19 PM CDTSevere Thunderstorm WarningBISMountrail, Williams26 min
Jul 21, 3:24 PM CDTSevere Thunderstorm WarningBISBurke, Ward66 min
Jul 21, 3:44 PM CDTSevere Thunderstorm WarningBISBillings, Dunn, McKenzie61 min
Jul 21, 4:06 PM CDTSevere Thunderstorm WarningBISMcKenzie, McLean, Mountrail54 min
Jul 21, 4:41 PM CDTFlash Flood WarningBISMountrail6 hr
Jul 21, 4:45 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Oliver60 min
Jul 21, 4:58 PM CDTSevere Thunderstorm WarningBISMcLean, Mountrail, Ward62 min
Jul 21, 5:07 PM CDTSevere Thunderstorm WarningBISDunn, Mercer, Morton, Stark38 min
Jul 21, 5:39 PM CDTTornado WarningBISMcHenry51 min
Jul 21, 5:43 PM CDTSevere Thunderstorm WarningBISGrant, Morton62 min
Jul 21, 5:54 PM CDTTornado WarningBISGrant, Morton36 min
Jul 21, 6:03 PM CDTTornado Warning Tornado observedBISMcHenry42 min
Jul 21, 6:28 PM CDTTornado WarningBISGrant, Morton32 min
Jul 21, 6:38 PM CDTSevere Thunderstorm WarningBISBurleigh, Grant, Morton, Oliver, Sioux52 min
Jul 21, 6:39 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce66 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.